Alert archive / Texas / Wind Advisories in 2018
Wind Advisory 17, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Apr 14, 2018, 2:44 AM CDT for 21 counties in Texas. It took effect at Apr 14, 2018, 11:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2018, 2:44 AM CDT (07:44 UTC)
- In effect from
- Apr 14, 2018, 11:00 AM CDT
- Expired
- Apr 14, 2018, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Lubbock, TX
All 21 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 50 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 7.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1676 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -129 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
523 WWUS74 KLUB 140744 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 244 AM CDT Sat Apr 14 2018 TXZ023>026-028>032-034>038-041>044-142100- /O.NEW.KLUB.WI.Y.0017.180414T1600Z-180415T0200Z/ /O.NEW.KLUB.FZ.A.0002.180415T0500Z-180415T1300Z/ Swisher-Briscoe-Hall-Childress-Lamb-Hale-Floyd-Motley-Cottle- Hockley-Lubbock-Crosby-Dickens-King-Lynn-Garza-Kent-Stonewall- Including the cities of Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Littlefield, Amherst, Olton, Plainview, Hale Center, Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Ralls, Crosbyton, Spur, Dickens, Dumont, Guthrie, Tahoka, New Home, ODonnell, Post, Lake Alan Henry, Jayton, Aspermont, and Old Glory 244 AM CDT Sat Apr 14 2018 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... The National Weather Service in Lubbock has issued a Wind Advisory, which is in effect from 11 AM this morning to 9 PM CDT this evening. A Freeze Watch has also been issued. This Freeze Watch is in effect from late tonight through Sunday morning. * TIMING...very windy conditions will develop late this morning until early this evening. A cold night will follow, with a light freeze possible early Sunday morning. * WINDS...will be from the northwest at 30 to 40 mph with gusts of 50 mph or more. * TEMPERATURES...lows early Sunday will be mainly in the lower 30s, but locally could reach into the upper 20s. * IMPACTS...Strong wind gusts could make driving difficult and even hazardous for very large and very small vehicles. Patchy blowing dust will restrict visibilities adjacent to open fields. Freezing temperatures overnight could damage sensitive crops and plants. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ TXZ021-022-027-142100- /O.NEW.KLUB.WI.Y.0017.180414T1600Z-180415T0200Z/ Parmer-Castro-Bailey- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, and Muleshoe 244 AM CDT Sat Apr 14 2018 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING... The National Weather Service in Lubbock has issued a Wind Advisory, which is in effect from 11 AM this morning to 9 PM CDT this evening. * TIMING...very windy conditions will develop late this morning until early this evening. * WINDS...will be from the northwest at 30 to 35 mph with gusts to 50 mph. * IMPACTS...Strong wind gusts could make driving difficult and even hazardous for very large and very small vehicles. Patchy blowing dust will restrict visibilities adjacent to open fields. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$ TXZ033-039-040-142100- /O.NEW.KLUB.FZ.A.0002.180415T0500Z-180415T1300Z/ Cochran-Yoakum-Terry- Including the cities of Morton, Whiteface, Denver City, Plains, Brownfield, Meadow, and Wellman 244 AM CDT Sat Apr 14 2018 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... The National Weather Service in Lubbock has issued a Freeze Watch, which is in effect from late tonight through Sunday morning. * TEMPERATURE...lows early Sunday will be mainly in the lower 30s, but could reach into the upper 20s in some locations. * IMPACTS...Freezing temperatures overnight could damage sensitive crops and plants. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$
2 follow-up statements
627 WWUS74 KLUB 141904 AAA NPWLUB URGENT - WEATHER MESSAGE...UPDATED National Weather Service Lubbock TX 204 PM CDT Sat Apr 14 2018 TXZ028-029-034-035-041-042-150000- /O.CAN.KLUB.WI.Y.0017.000000T0000Z-180415T0200Z/ /O.UPG.KLUB.FZ.A.0002.180415T0500Z-180415T1300Z/ /O.NEW.KLUB.FZ.W.0002.180415T0600Z-180415T1400Z/ Lamb-Hale-Hockley-Lubbock-Lynn-Garza- Including the cities of Littlefield, Amherst, Olton, Plainview, Hale Center, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Tahoka, New Home, ODonnell, Post, and Lake Alan Henry 204 PM CDT Sat Apr 14 2018 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY... ...WIND ADVISORY IS CANCELLED... The National Weather Service in Lubbock has issued a Freeze Warning, which is in effect from 1 AM to 9 AM CDT Sunday. The Wind Advisory and Freeze Watch are no longer in effect. * TEMPERATURES...Falling to around 30 degrees in most areas. * Impacts...Freezing temperatures can damage sensitive crops and plants. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent. These conditions will kill crops and other sensitive vegetation. && $$ TXZ021-022-027-142015- /O.CAN.KLUB.WI.Y.0017.000000T0000Z-180415T0200Z/ Parmer-Castro-Bailey- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, and Muleshoe 204 PM CDT Sat Apr 14 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Lubbock has cancelled the Wind Advisory. Northwest winds are expected to remain below 30 mph for the remainder of the day. $$ TXZ023>026-030>032-036>038-043-044-150000- /O.UPG.KLUB.FZ.A.0002.180415T0500Z-180415T1300Z/ /O.NEW.KLUB.FZ.W.0002.180415T0600Z-180415T1400Z/ /O.EXT.KLUB.WI.Y.0017.000000T0000Z-180415T0000Z/ Swisher-Briscoe-Hall-Childress-Floyd-Motley-Cottle-Crosby-Dickens- King-Kent-Stonewall- Including the cities of Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, Ralls, Crosbyton, Spur, Dickens, Dumont, Guthrie, Jayton, Aspermont, and Old Glory 204 PM CDT Sat Apr 14 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY... The National Weather Service in Lubbock has issued a Freeze Warning, which is in effect from 1 AM to 9 AM CDT Sunday. The Freeze Watch is no longer in effect. * TIMING...The Wind Advisory is in effect until 7 PM this evening, and the Freeze Warning is valid from 1 AM until 9 AM Sunday. * WINDS...Northwest at 30 to 40 mph with gusts to 50 mph. * TEMPERATURES...Falling to around 30 degrees in most areas. * Impacts...Strong wind gusts could make driving difficult. Freezing temperatures can damage sensitive crops and plants. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent. These conditions will kill crops and other sensitive vegetation. A Wind Advisory means that sustained winds of 30 to 39 mph are expected. Adjust travel and outdoor activities accordingly. && $$ TXZ033-039-040-150000- /O.UPG.KLUB.FZ.A.0002.180415T0500Z-180415T1300Z/ /O.NEW.KLUB.FZ.W.0002.180415T0600Z-180415T1400Z/ Cochran-Yoakum-Terry- Including the cities of Morton, Whiteface, Denver City, Plains, Brownfield, Meadow, and Wellman 204 PM CDT Sat Apr 14 2018 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY... The National Weather Service in Lubbock has issued a Freeze Warning, which is in effect from 1 AM to 9 AM CDT Sunday. The Freeze Watch is no longer in effect. * TEMPERATURES...Falling to around 30 degrees in most areas. * IMPACTS...Freezing temperatures can damage sensitive crops and plants. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent. These conditions will kill crops and other sensitive vegetation. && $$
239 WWUS74 KLUB 142351 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 651 PM CDT Sat Apr 14 2018 TXZ023>026-030>032-036>038-043-044-151400- /O.EXP.KLUB.WI.Y.0017.000000T0000Z-180415T0000Z/ /O.CON.KLUB.FZ.W.0002.180415T0600Z-180415T1400Z/ Swisher-Briscoe-Hall-Childress-Floyd-Motley-Cottle-Crosby-Dickens- King-Kent-Stonewall- Including the cities of Tulia, Happy, Silverton, Quitaque, Turkey, Memphis, Childress, Kirkland, Floydada, Lockney, Matador, Roaring Springs, Paducah, Cee Vee, Ralls, Crosbyton, Spur, Dickens, Dumont, Guthrie, Jayton, Aspermont, and Old Glory 651 PM CDT Sat Apr 14 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY... ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... * TEMPERATURES...Falling to around 30 degrees in most areas. * Impacts...Freezing temperatures can damage unprotected sensitive crops and plants. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent. These conditions will kill crops and other sensitive vegetation. && $$ TXZ028-029-033>035-039>042-151400- /O.CON.KLUB.FZ.W.0002.180415T0600Z-180415T1400Z/ Lamb-Hale-Cochran-Hockley-Lubbock-Yoakum-Terry-Lynn-Garza- Including the cities of Littlefield, Amherst, Olton, Plainview, Hale Center, Morton, Whiteface, Levelland, Sundown, Lubbock, Wolfforth, Slaton, Denver City, Plains, Brownfield, Meadow, Wellman, Tahoka, New Home, ODonnell, Post, and Lake Alan Henry 651 PM CDT Sat Apr 14 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY... * TEMPERATURES...Falling into the upper 20s and lower 30s in most areas. * IMPACTS...Freezing temperatures can damage unprotected sensitive crops and plants. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent. These conditions will kill crops and other sensitive vegetation. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Apr 14, 12:24 AM CDT, 2 hours 20 minutes earlier.
Area forecast discussion, Apr 14, 12:24 AM CDT, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1224 AM CDT Sat Apr 14 2018 .AVIATION... Although VFR is anticipated through the TAF period, very strong winds will return by late Saturday morning at all TAF sites out of the northwest. A strong upper level storm system will finally loosen its grip on the area by early Saturday evening allowing winds to decrease. && .PREV DISCUSSION... /issued 1015 PM CDT Fri Apr 13 2018/ UPDATE... Winds have finally dropped off more notably in the Rolling Plains. Hence, we have canceled the wind advisory slightly ahead of schedule there. No other changes were made attm. PREV DISCUSSION... /issued 930 PM CDT Fri Apr 13 2018/ UPDATE... Advisory-level winds persist across the Rolling Plains so we have extended the Wind Advisory for that area until 11 pm, hopefully we'll be able to cancel it a bit beforehand. We've also allowed the Red Flag Warning to expire as humidities continue to rise behind the front. There was some light rainfall across the northern counties this evening, the West Texas Mesonet station near Hart reported .27 inches. However, drier air will be coming in on the N-NW winds and we could see a light freeze across the far southern Texas Panhandle and northwest South Plains. Much of this area is close to their average date of last freeze. At this time, we will forgo a freeze highlight tonight. It appears Sunday morning could be a few degrees colder and freezing temperatures more widespread. Northwest breezes will ramp up quickly Saturday morning and despite relatively cool temperatures, RH values will drop in the dry airmass. A critical fire danger is likely to develop across much of the forecast area. The worst conditions will be found mainly from the central counties eastward, where wind speeds will be highest, but at least an elevated danger is expected for the entire forecast area. We have issued a Fire Weather Watch for all but the southwest counties. PREV DISCUSSION... /issued 714 PM CDT Fri Apr 13 2018/ UPDATE... Quick update to replace the expiring High Wind Warning with a Wind Advisory for the next couple of hours. Wind speeds, in general, have been trending slowly downward, but much of the area will likely still experience advisory levels for another couple of hours, both pre- and post-frontal. No other adjustments made to the forecast ATTM. PREV DISCUSSION... /issued 248 PM CDT Fri Apr 13 2018/ DISCUSSION... Fortunately, high winds have spared much of the CWA thus far this afternoon thanks to a bifurcation in the 850mb wind field. Surface observations and short term models clearly show a weakness in these winds from the South Plains through the Rolling Plains, with occasional high wind criteria noted farther north and also to our south in portions of the Permian Basin. As a vort lobe continues dropping SSE this evening from its present location near Tucumcari, a cold front will sweep south ahead of more tolerable northerly wind speeds. Additionally, very cold air of minus 26C at 500mb within this vort max should spur at least a couple more waves of high-based showers across the western Panhandle, likely reaching a few of our far NW counties through the evening. Expectation is for this activity to diminish markedly later in the evening before profiles cool enough to support some light snow - which did occur earlier this afternoon at Clayton, NM. With the passage of the parent upper trough axis early Saturday morning, an enhanced northerly gradient flow will be poised over the eastern 2/3rds of our CWA through much of the day. Deeper mixing by mid-morning looks to tap into a layer of 30 knots at 850mb, likely resulting in a Wind Advisory in later forecasts. Opted to refrain from issuing this now as the current High Wind Warning takes precedence. Surface ridging and lighter north winds by Saturday night should set the stage for a light freeze for most/all of the region. This may warrant a Freeze Watch at some point for our southernmost counties which have already surpassed their average last freeze dates. Transient upper ridging for Sunday and Monday will herald a steady return to milder temps, before the base of the next trough grazes the region on Tue complete with more wind and wildfire concerns. Thereafter, the progressive and fast westerly flow looks to slacken ahead of a deeper and more southerly positioned upper low west of the region. This wave should encourage a steady return of Gulf moisture to much of the region by late week. For now, have opted for 20-40 PoPs region wide from Thursday night through Friday given an increasingly favorable upper flow regime (meridional and moist) ahead of the low. FIRE WEATHER... Critical wildfire conditions remain region wide this afternoon, however the most volatile conditions are generally shifting to the south and east of the WFO Lubbock forecast area ahead of cooler temperatures. Still, westerly winds of 20 to 35 mph with gusts near 60 mph at times will fuel the rapid spread of any fires within favorable fuel loads. A cold front currently running from near Vega northeast to Spearman will spread south this evening ahead of northerly winds around 15 to 20 mph. This wind shift should reach the Muleshoe to Tulia area around 5-6 PM, and Lubbock from 7-8 PM. Otherwise, cooler but continued windy conditions on Saturday may fuel some elevated to critical fire weather mainly off the Caprock. Any additional headlines will be considered more closely in later forecasts. && .LUB WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from 11 AM CDT this morning through this evening for TXZ021>032-034>038-041>044. && 01
Hazardous weather outlook, Apr 13, 10:11 PM CDT, 4 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1011 PM CDT Fri Apr 13 2018 TXZ021>044-150315- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1011 PM CDT Fri Apr 13 2018 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Tonight A light freeze is possible overnight across the far southern Texas Panhandle and northern and western portions of the South Plains. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Northerly winds on Saturday could reach sustained speeds of 30 mph or greater. A Wind Advisory may be issued in later forecasts. These winds will also bring the potential for elevated to critical fire weather conditions and a Fire Weather Watch is in effect for most of the South Plains region from late Saturday morning through Saturday evening. Also, a widespread light freeze is possible by Sunday morning. A return of elevated to critical fire weather is possible Monday and Tuesday.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:03 PM CDT | Wind Advisory | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 3 hr |
| Apr 13, 9:09 PM CDT | Fire Weather Watch | LUB | Bailey, Briscoe, Castro, Childress, Cottle, Crosby and 15 more | 6 hr |
| Apr 14, 2:44 AM CDT | Red Flag Warning | LUB | Bailey, Briscoe, Castro, Childress, Cottle, Crosby and 15 more | 18 hr |
| Apr 14, 2:44 AM CDT | Freeze Watch | LUB | Briscoe, Childress, Cochran, Cottle, Crosby, Dickens and 15 more | 11 hr |
| Apr 14, 2:04 PM CDT | Freeze Warning | LUB | Briscoe, Childress, Cochran, Cottle, Crosby, Dickens and 15 more | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.